MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CR TIBIAL INSERT SZ4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number CR TIBIAL INSERT SZ4, 9MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Insufficient Information (4580)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Email to complaints - spain ubarmin #92 during the week of april 17-25, representatives of exactech, inc.And exactech spain conducted an in person site visit with ubarmin hospital.As a result of that site visit and at exactech's request, the hospital provided a retrospective excel listing of revision related to polyethylene wear that have been performed since 2010.These cases have not previously been reported to exactech as complaints.On (b)(6) 2023 updates to the excel listing were provided.This patient (b)(6) was implanted with a 200-24-09 cr tibial insert sz4, 9mm, serial number (b)(6) on (b)(6) 2011.The insert was manufactured on 4/26/2010 and was packaged in a vacuum bag with no evoh.The insert was manufactured on 4/26/2010 and was 0.89 years of shelf age at the time of implant.Patient was revised on (b)(6) 2023 approximately 12.45 years post implant.Massive lysis of the tibial plateau and internal femoral condyle.No additional details are available at this time.
 
Additional Manufacturer Narrative
D2b: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer d10: concomitants: 1944298 200-04-44 - cemented tib tray fin 4f/4t 1741403 232-02-04 - comp.Porous asymetric femoral cr nº4 izq additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H3: the revision reported is most likely the result of polyethylene wear and osteolysis over the course of 12.5 years of implantation.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the reported polyethylene wear and osteolysis cannot be determined as the explanted devices were not returned for evaluation and radiographs, photographs, or operative notes were not provided.
 
Additional Manufacturer Narrative
Corrected information: h6- health effect/clinical code, h6- component code, h6- investigation findings- 140/wear problem, 4243/packaging materials problem no longer apply, h6-investigation conclusions.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1/d2a/d2b, d4, h6.Mdr section codes updated/corrected: c.The revision reported in is most likely the result of polyethylene wear and osteolysis over the course of 12.5 years of implantation.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the reported polyethylene wear and osteolysis cannot be determined as the explanted devices were not returned for evaluation and radiographs, photographs, or operative notes were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ4, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 court
gainesville, FL 32653
3523164164
MDR Report Key18352784
Report Number1038671-2023-03022
Device Sequence Number15129224
Product Code JWH
UDI-Device Identifier10885862040299
UDI-Public10885862040299
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/26/2018
Device Model NumberCR TIBIAL INSERT SZ4, 9MM
Device Catalogue Number200-24-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer04/11/2024
11/28/2023
05/15/2025
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date04/15/2024
11/07/2024
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight77 KG